Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Sacramento, CA

July 10, 2014

NWS Sacramento, CA issued this red flag warning at Jul 10, 2014, 12:42 PM PDT. It took effect at Jul 10, 2014, 11:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2014, 12:42 PM PDT (19:42 UTC)
In effect from
Jul 10, 2014, 11:00 PM PDT
Expired
Jul 11, 2014, 5:51 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS86 KSTO 101942
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1242 PM PDT THU JUL 10 2014

...ISOLATED DRY THUNDERSTORMS WILL OCCUR TONIGHT THROUGH FRIDAY
MORNING...

.ISOLATED DRY THUNDERSTORMS WILL OCCUR OVER MUCH OF INTERIOR NORTHERN
CALIFORNIA LATE TONIGHT THROUGH FRIDAY MORNING. THE BEST COVERAGE
FOR DRY THUNDERSTORMS IS EXPECTED OVER THE CENTRAL SACRAMENTO
VALLEY AFTER MIDNIGHT AND SHASTA COUNTY FRIDAY MORNING. A LESSER
THREAT EXISTS FARTHER SOUTH AND OVER THE COASTAL RANGE. THUNDERSTORMS
MAY CONTAIN LITTLE TO NO PRECIPITATION AND THUS THE POTENTIAL FOR
LIGHTNING INDUCED FIRES EXISTS.

CAZ213>216-263-266>269-279-111315-
/O.NEW.KSTO.FW.W.0009.140711T0600Z-140711T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
1242 PM PDT THU JUL 10 2014

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT FRIDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 213...214...
215...216...263...266...267...268...269 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM PDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF 
  SHASTA/TRINITY NF...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP...FIRE WEATHER ZONE 215 NORTHERN 
  SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 
  FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, 
  COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 
  FT...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF 
  AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 
  266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES 
  PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE WEATHER ZONE 
  267 NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES 
  PORTIONS OF NEVADA-YUBA- PLACER-AMADOR AND ELDORADO UNITS...
  FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND 
  PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS 
  PEAK-GRIZZLY PEAK-BECKWORTH PEAK)... FIRE WEATHER ZONE 269 
  NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF 
  THE SIERRA CREST AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO 
  NF.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* THUNDERSTORMS...ISOLATED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE.

* IMPACTS...POTENTIAL FOR LIGHTNING INDUCED FIRES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
810 
WWUS86 KSTO 111251
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
551 AM PDT FRI JUL 11 2014


CAZ213>216-263-266>269-279-111400-
/O.CAN.KSTO.FW.W.0009.000000T0000Z-140711T1800Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
551 AM PDT FRI JUL 11 2014

...RED FLAG WARNING IS CANCELLED FOR
FIRE WEATHER ZONES 213...214...215...216...263...266...267...
268...269 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING.

THUNDERSTORMS MAY STILL OCCUR DURING THE MORNING HOURS BUT THEY
ARE EXPECTED TO BE VERY ISOLATED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 10:10 AM PDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 10, 10:10 AM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1010 AM PDT Thu Jul 10 2014

.Synopsis...
A few showers or thunderstorms will be possible over some mountain
areas today and Friday. Otherwise mainly fair skies are expected
through the middle of next week.

&&

.Discussion...
Northern California remains sandwiched between low
pressure to the west and warm high pressure to the east bringing
near normal temperatures today. This pattern continues to be
favorable for bringing monsoonal moisture from the south-
southeast over the area the next couple of days, which is
currently being represented by scattered cloud cover and dewpoints
in the mid 50s. As a shortwave disturbance begins edging toward
NorCal today...isolated showers and thunderstorms are expected to
develop this afternoon along the Sierra starting south and
spreading north along/near the crest. As the shortwave pivots
northward overnight, so will the threat of thunderstorms as
dynamics and instability will increase over the northern portion
of the region. Favorable dynamics for showers and potential
lightning strikes will continue overnight mainly over Shasta and
Plumas Counties. In addition, isolated lightning strikes in the
Sacramento Valley vicinity cannot entirely be ruled out
overnight...will take a closer look at latest model runs for the
afternoon package. By Friday afternoon...some isolated showers and
thunderstorms may develop over the Sierra/Cascades before more
stable conditions return Friday evening.

Southwest flow aloft over the weekend will bring stable conditions
and mainly fair skies. Daytime temperatures will remain near
normal on Friday but then rise to a few to several degrees above
normal over the weekend as the upper ridge retrogresses westward
toward California. A shortwave trough forecast to clip the
northwest corner of the state late Sunday now appears will remain
too far to the west to have a significant impact on NorCal
weather. Shen

.Extended Discussion (Monday through Thursday)

High pressure over the west coast will keep NORCAL under fair
skies early next week. Daytime highs are likely to come in several
degrees above normal under subsidence and limited onshore flow.
The ridge axis is forecast to remain along the west coast through
mid week so little day to day change is expected. Some monsoon
moisture is forecast to be pulled northward into NORCAL by
Wednesday of next week with the GFS predicting an inch and a
quarter TPW over most of the state. Not sure whether instability
and lift will be there for thunderstorm potential under the stable
subsidence part of the ridge. For now have just included some
slight thunderstorm threat over the northern Sierra crest Tuesday
through Thursday.

&&

.Aviation...

General VFR conditions expected to continue for the next 24 hours.
Isolated thunderstorms possible over the Sierra crest this
afternoon, spreading into the northern mountains tonight. There is
a small possibility of some convection extending even into the
Sacramento Valley after 06z. Winds across the Valley south to west
5-15 kt. Near the delta...SW winds 15-30 kt will continue. Light
winds aloft from south to westerly.

&&

.STO Watches/Warnings/Advisories...
None.
&&

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.